Thunderstorm Wind, Lincoln
- When
- August 12, 3:51 PM CST to 3:56 PM CST
- Where
- Lincoln County, 4.24 mi SW of Lincoln
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.990, -98.210
A power pole was snapped.
Strong winds again pummeled portions of north central KS on the 12th. Wind gusts up to 75 mph were recorded along with several power poles being blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Strong winds again pummeled portions of north central KS on the 12th. Wind gusts up to 75 mph were recorded along with several power poles being blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 12, 1:43 PM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 243 PM CDT Thu Aug 12 2021 .SHORT TERM...(This evening through Sunday night) Issued at 237 PM CDT Thu Aug 12 2021 Storms have already developed over northeast and western Kansas along the surface frontal boundary. Additional storms are expected to develop this afternoon and tonight(mainly over central Kansas). Wind shear is rather weak today however good instability combined with inverted-V vertical thermal profile supports mainly damaging wind potential with high DCAPE. There is some hail potential especially if a storm can limit mergering with other storms. If the storm coverage increases a modest cold pool would develop causing storms to spread southward tonight. Storm redevelopment areas for Friday/Saturday will be predicated on convective evolution each day and resultant effects for surface boundary placement. Heading into Saturday the effective boundary could move further south into Oklahoma, thus limiting storm chances further north. .LONG TERM...(Monday through Thursday) Issued at 237 PM CDT Thu Aug 12 2021 GFS/ECMWF models show a upper level wave dropping southeast across the region for Monday/Tuesday with a decent precipitation signal. Daytime highs look to be little bit cooler than normal this period. Meanwhile models show a more pronounced upper trough moving eastward from the Rockies across the northern plains for Wednesday into Thursday. If this signal is maintained it would push a cold front southward into Kansas which could bring more storm chances to the area for middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1203 PM CDT Thu Aug 12 2021 VFR conditions are expected for most of the area over the next 24 hrs. However, should sites experience -TSRA, then expect brief reductions to flight categories. A weak boundary continues to lay across northern Kansas at this hour and storms have developed near and along this boundary across portions of northeast KS. Expect storms to develop first near this boundary/I-70 corridor as soon as early afternoon. Storms will be scattered to start but may grow more upscale by this evening and overnight. There continues to be a least a couple hiRes models that push the complex of storms into southern Kansas overnight, but confidence was not high enough yet to introduce VCTS at KICT or KCNU. The boundary is expected to linger across the area through tomorrow. Models continue to have a hard time on expected wind direction/location of the weak frontal zone, would expect at least some adjustments to wind direction with the next issuance. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 90 68 87 / 40 30 40 50 Hutchinson 69 88 66 87 / 40 30 40 40 Newton 70 88 66 85 / 40 30 40 40 ElDorado 71 89 68 86 / 40 30 40 40 Winfield-KWLD 72 92 68 88 / 30 40 40 50 Russell 67 86 65 86 / 60 30 40 40 Great Bend 67 86 65 83 / 50 30 40 40 Salina 69 86 66 85 / 60 30 40 30 McPherson 68 87 65 84 / 50 30 40 40 Coffeyville 73 92 70 88 / 30 40 40 40 Chanute 73 89 70 86 / 50 40 40 30 Iola 72 89 69 85 / 50 40 30 30 Parsons-KPPF 73 91 69 87 / 40 40 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ070>072-094>096- 098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...KMB
Hazardous Weather Outlook National Weather Service Wichita KS 449 PM CDT Thu Aug 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 449 PM CDT Thu Aug 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Heat indices of 102 to 107 degrees are likely across southeast Kansas and parts of central and south central Kansas through the early evening hours. Please see the latest Heat Advisory for additional details. Scattered thunderstorms will affect mainly central Kansas into the early evening hours. This activity will spread slowly southward tonight. The strongest thunderstorms could produce quarter size hail, wind gusts up to 65 mph, and locally heavy rainfall with some minor flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A continued risk of scattered thunderstorms is possible for Friday through the weekend. The strongest thunderstorms could produce dime size hail and wind gusts up to 60 mph. Intense rainfall rates and minor flooding may occur as well. More storms will be possible next week across the region, please stay tuned for updates on where the greatest risk area will be each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Special Weather Statement
National Weather Service Wichita KS
440 PM CDT Thu Aug 12 2021
KSZ032-122215-
Russell KS-
440 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern Russell
County through 515 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Natoma, or 14 miles north of Russell, moving east
at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paradise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 9904 3913 9881 3900 9881 3900 9904
TIME...MOT...LOC 2140Z 277DEG 6KT 3909 9890
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Wichita KS
445 PM CDT Thu Aug 12 2021
KSZ033-122200-
Lincoln KS-
445 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of east central Lincoln
County through 500 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tescott, or 12 miles east of Lincoln, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3896 9793 3896 9808 3906 9808 3908 9793
TIME...MOT...LOC 2145Z 280DEG 12KT 3901 9792
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHThe Grand Island radar (KUEX), 149 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
7 thunderstorm wind, 5 hail. Local standard time, as filed.
A power pole was snapped.
A UPS truck was blown over near highway 14 east of Lincoln. The driver was extracted and reported to be injured. They were transported via ambulance.
This was an estimated gust.
A tree was blown down 3 miles west of Sylvan Grove.
This was an estimated gust.
Report via Facebook.
A power pole was reported down.
Report from mPing.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 980928, 980930, 980931, 980932, 980933, 980935, 980936, 980938, 980939, 980941, 980943, 980944.